Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jan 30, 2001, 2:01 PM EST for Marshall County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2001, 2:01 PM EST (19:01 UTC)
- Expired
- Jan 30, 2001, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 301906 FFWPIT WVC051-302300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EST TUE JAN 30 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 600 PM EST * AT 200 PM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING ON FISH CREEK ALONG COUNTY ROAD 74 SOUTH OF MOUNDSVILLE. THERE WERE ICE JAMS ON FISH CREEK CAUSING THIS FLOODING. THE ICE JAMS THAT WERE ON GRAVE CREEK EARLIER TODAY HAVE BROKEN AND WATER LEVELS HAVE FALLEN SOME...BUT STILL REMAIN HIGH. ICE MOVEMENT IS HARD TO PREDICT IF YOU LIVE ALONG ANY CREEK IN MARSHALL COUNTY KEEP ALERT FOR RISING WATER LEVELS. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. N0EVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 11:07 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 30, 11:07 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1107 AM EST TUE JAN 30 2001 RADAR SHOWS SCATTERED RAIN SHOWERS OVER INDIANA WILL BE MOVING INTO THE WESTERN PENNSYLVANIA AREA LATE THIS AFTERNOON. RAISED HIGH TEMPERATURES FOR THE DRY PERIOD IN BETWEEN. WIND SPEEDS WILL GENERALLY BE 15 TO 25 MILES PER HOUR. SO KEPT MENTION OF BREEZY CONDITIONS. WILL ISSUE A STATEMENT ABOUT SOME ICE JAMMING PROBLEMS AS SOME ALREADY OCCURRING IN MARSHALL COUNTY WEST VIRGINIA. REST UNCHANGED. HAID/GIBBONS .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jan 30, 11:38 AM EST, 2 hours 23 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-302100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1138 AM EST TUE JAN 30 2001 ...UPDATE ON ICE JAM POTENTIAL... THERE CAN BE ICE MOVEMENT ON ICE LADEN STREAMS THIS AFTERNOON AND TONIGHT. THIS MAY RESULT IN ICE JAMS AND BACKUP OF WATER. SO IF YOU LIVE AND WORK ALONG ONE OF THESE STREAMS BEWARE OF POSSIBLE FLOODING. THIS ICE MOVEMENT HAS BEEN THE RESULT OF LAST NIGHT'S RAIN AND TODAY'S MILD TEMPERATURE AND SNOW MELT. GIBBONS/HAID
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 10:28 AM EST | Flash Flood Warning | PBZ | Marshall | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.